Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


digestive problems
Jul 17, 2003

I've been on Zerit, Ziagen, and Viramune for over two years. Last year I developed stomach problems. I thought it was indigestion but an endoscopy showed food still in the stomach after 12 hrs of fasting. The results of the endoscopy showed nothing unusual. I frequently have problems digesting and food stays in my stomach for hours after a meal. Reglan does little. Is this some type of neuropathy affecting the digestive system?

Response from Dr. Henry

I assume there is no evidence for diabetes or H pylori disease. Have you had a bowel transit study done? Localized neuropathy would be unusual but possible if nothing else is found. I would consider switching off first the Zerit for several months to see if there is any improvement. If not then consider switching off the Viramune-perhaps to a protease inhibitor which often speeds up the gut action--on a trial basis. KH



Previous
symptom related to my HIV status?
Next
Dry Mouth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement